Skip to main content

The PSNet Collection: All Content

The AHRQ PSNet Collection comprises an extensive selection of resources relevant to the patient safety community. These resources come in a variety of formats, including literature, research, tools, and Web sites. Resources are identified using the National Library of Medicine’s Medline database, various news and content aggregators, and the expertise of the AHRQ PSNet editorial and technical teams.

Search All Content

Search Tips
Save
Selection
Format
Download
Published Date
Original Publication Date
Original Publication Date
PSNet Publication Date
PSNet Original Content
Commonly Searched Resource Types
Displaying 1 - 2 of 2 Results
WebM&M Case September 30, 2020

A 44-year old man with hypertension and diabetes was admitted with an open wound on the ball of his right foot that could be probed to the bone and evidence of diabetic ketoacidosis. Over the course of the hospitalization, he had ongoing hypokalemia, low magnesium levels, an electrocardiogram showing a prolonged QT interval, ultimately leading to cardiac arrest due to torsades de pointes (an unusual form of ventricular tachycardia that can be fatal if left untreated). The commentary discusses the use of protocol-based management of chronic medical conditions, the inclusion of interprofessio

Jennings HR, Miller EC, Williams TS, et al. Jt Comm J Qual Patient Saf. 2008;34:196-200.
Hospitalized patients receiving anticoagulants such as warfarin are at high risk for adverse drug events, and reducing the incidence of such errors is one of the Joint Commission's 2008 National Patient Safety Goals. In this study, a hospital system instituted several patient safety measures, including an anticoagulation service and executive walk rounds, to target anticoagulant-related medication errors. The 3-year project resulted in a significant reduction in both bleeding and thrombotic episodes. A case of a warfarin-related adverse event is discussed in an AHRQ WebM&M commentary.